MAUDE Adverse Event Report: AVANOS MEDICAL INC. PM050-N HYHSURGPN,7.5",EXP KT,-,OQ,5; KITS

AVANOS MEDICAL INC. PM050-N HYHSURGPN,7.5",EXP KT,-,OQ,5; KITS
Model Number PM050-N
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
Avanos medical, inc.Received a single report that referenced three different incidences, which were associated with separate units, involving three different events.This is the first of three reports.Refer to 2026095-2022-00070 for the second event.Refer to 2026095-2022-00081 for the third event.It was reported the patient had a catheter that had been leaking on the left side, and now had a broken catheter.On review of the patient the catheter had been cleanly broken/snapped under the nr [neuraxial] fit connector at the first overlapping section.The remaining catheter was still inserted into the patient and was not covered.No stretching of the catheter apparent.The on-q pump was still attached to the right abdominal catheter running at 7 ml/h as per prescription.The remaining giving set (from the left catheter) was clamped and still retained the broken nr fit connector.The broken section of catheter including nr fit connector was retained in specimen bag and patient label attached.The nr fit cap was attached onto the on-q pump giving set.The catheter from the left abdomen was unusable and therefore was to be removed.Removal attempted by the clinician who gently applied traction (as per usual) however on-q had significant resistance.Informed the on call surgical team to review, the clinician came to review and successfully removed the catheter with black tip in situ.Another medical professional was informed over the phone the on-q catheter was removed however a substantial amount of catheter missing.The clinician came to review on ward catheter clearly broken /cut to a point below 4 black markings approximately 30 cm missing depending on the catheter size that was inserted.Discussed with the clinician who removed the catheter and verbalized that there was no resistance and approximately 15 cm removed from patient.Informed the physician who went to discuss the issue and concern regarding the retained catheter and prompted to discuss with another clinician.A clinician was inform over the phone who agreed for and abdominal x-ray to locate remaining catheter, the clinician stated 'did not cut it.' clinician explained to the patient that there was no black tip and appears that a length of catheter could be retained in the abdomen.Explained that the catheters are inserted superficially and that an abdominal x-ray has been ordered to locate any remaining catheter so it can be removed.On (b)(6) 2022, the patient was waiting for an abdominal xray when the retained portion of the catheter began to migrate out.The retained catheter was then removed without further medical intervention.An abdominal x-ray was not performed.There was no reported injury.
 
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is in-progress.All information reasonably known as of 21-jul-2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
Correction: d1, d2, d4 and g4.The device history record for the reported lot number, 30144279, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The sample was not received, pictures were provided and the catheters were observed to be broken.Root cause could not be determined.All information reasonably known as of (b)(6) 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to (b)(6), in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
PM050-N HYHSURGPN,7.5",EXP KT,-,OQ,5
Common Device Name
KITS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S. DE R.L. DE C.V.
ave noruega edificio d-1b
fraccionamiento rubio
tijuana b.c.
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key15080405
Report Number2026095-2022-00069
Device Sequence Number11756804
Product Code BSO
UDI-Device Identifier00193494468538
UDI-Public00193494468538
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K051401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2024
Device Model NumberPM050-N
Device Catalogue NumberN/A
Device Lot Number30144279
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer08/08/2022
Initial Report FDA Received Date07/21/2022
Supplement Report FDA Received Date08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age47 YR
Patient SexMale
Patient Weight112 KG